question-icon

What causes pain in the right side of the sternum?

default
Posted on Tue, 8 Nov 2016
Question: Question: Pain just to the right side of sternum. 9 days ago I went to a wedding reception, drank more alcohol than usual (2 vodka drinks and red wine with dinner) and danced a lot. While dancing, I experienced a sharp pain on the right side of my chest. I was worried that this was heart pain, but I know that typically happens on the left side of the chest. I'm a 49 year old female, in good health otherwise, and I am not overweight (5'3" 130 lbs). My last physical showed that I have the good high cholesterol. I don't smoke. The pain went away but it still feels a bit sore. Any idea what this is?
doctor
Answered by Dr. T Chandrakant (2 hours later)
Brief Answer:
may be costochondritis.

Detailed Answer:
Hi.
Thanks for your query.
Noted your history and understood the concerns.
The typical history you have provided is suggestive of costochondritis.
The persistence of soreness indicates the same thing.
I would advise you the following:
Please check if the local pressure increases pain. May be movements of torso in some particular position increase the discomfort.
Take an anti-inflammatory like Ibuprofen to see the results.
You may please consult your Doctor for confirmation of diagnosis and further treatment.

I hope this answers your query.
Please feel free to ask for further relevant queries.

Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. T Chandrakant

General Surgeon

Practicing since :1984

Answered : 14996 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes pain in the right side of the sternum?

Brief Answer: may be costochondritis. Detailed Answer: Hi. Thanks for your query. Noted your history and understood the concerns. The typical history you have provided is suggestive of costochondritis. The persistence of soreness indicates the same thing. I would advise you the following: Please check if the local pressure increases pain. May be movements of torso in some particular position increase the discomfort. Take an anti-inflammatory like Ibuprofen to see the results. You may please consult your Doctor for confirmation of diagnosis and further treatment. I hope this answers your query. Please feel free to ask for further relevant queries.